MAUDE Adverse Event Report: NUVASIVE, INC. NUVASIVE TUBE SYSTEM LIGHT CABLE; LIGHT, SURGICAL, FIBEROPTIC

NUVASIVE, INC. NUVASIVE TUBE SYSTEM LIGHT CABLE; LIGHT, SURGICAL, FIBEROPTIC
Model Number 4221110
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/22/2022
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that during a procedure, the light cable was removed from the tube and placed on the table for an undetermined length of time.When the cable was removed from the table, it was identified that a small hole had burned through the drape where the distal end of the light cable had been.There was no reported patient impact as a result of the event.
 
Additional Manufacturer Narrative
The reported event was unable to be confirmed due to limited information received from the customer.No device was returned to nuvasive for evaluation; further, operative notes were not provided for review of usage/technique.It was unknown if the light source had been turned off prior to placement of the cable on the table.A review of device manufacturing records was performed and no discrepancies were found.A definitive root cause was unable to be determined with the information provided but is likely the result of unintended user error as the cable was placed on a table for an undetermined length of time and the instructions for use warn the end may be hot after use.Labeling review: warnings, cautions and precautions: safety precautions must always be exercised when using electrical equipment to prevent operator/patient shock, fire hazard, or equipment damage.Fire hazard: do not drape or cover the light source or the maxcess and/or nts light cable while it is operating.Do not place the light cable on the drape while it is operating.Light sources use high intensity lamps, which produce heat as well as brilliant light.The high brightness produced by the light source and the light output of the light cable can cause serious burns.Do not place the cable end fitting on a drape while it is operating.Take precautions to not place and rest a hot cable end fitting and/or head light on a patient or allow the system to come in contact with un-protected hands or tissue.The entire system should be allowed to cool following use.Failure to do so can cause burns and/or tissue damage.Light source end of maxcess and/or nts light cable may be hot after an extended period of use.Intra-operative warnings: the light source should be turned off when the light cables are removed from the retractor to prevent damage to the surgical drape.If any further information is obtained that would change or alter any information provided, a supplemental report will be filed accordingly.

Brand Name
NUVASIVE TUBE SYSTEM LIGHT CABLE
Common Device Name
LIGHT, SURGICAL, FIBEROPTIC
Manufacturer (Section D)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer (Section G)
NUVASIVE, INC.
7475 lusk boulevard
san diego CA 92121
Manufacturer Contact
geoff gannon
7475 lusk boulevard
san diego, CA 92121
MDR Report Key15220903
Report Number2031966-2022-00146
Device Sequence Number20513510
Product Code FST
UDI-Device Identifier00195377048752
UDI-Public195377048752
Combination Product (Y/N)N
Initial Reporter StateLA
Initial Reporter CountryUS
PMA/510(K) Number
K042034
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 08/12/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date07/19/2026
Device Model Number4221110
Device Catalogue NumberN/A
Device Lot NumberBE4275
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/09/2022
Initial Report FDA Received Date08/12/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured04/13/2022
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
If action reported to FDA under 21 USC 360i(g), list
FDA-assigned Recall Number or include a statement
N/A
Patient Sequence Number1
Patient SexPrefer Not To Disclose